Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 31, 2014, 5:18 PM MDT for Rio Arriba County, Santa Fe County, New Mexico. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2014, 5:18 PM MDT (23:18 UTC)
- Expired
- Jul 31, 2014, 7:15 PM MDT
- In force
- 117 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rio Arriba County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 125 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894 WGUS55 KABQ 312318 FFWABQ NMC039-049-010115- /O.NEW.KABQ.FF.W.0043.140731T2318Z-140801T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 518 PM MDT THU JUL 31 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 715 PM MDT * AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 8 MILES NORTHWEST OF ESPANOLA. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING TOWARDS THE SOUTH AND SOUTHEAST AT 18 MPH. COMMUNITIES SUCH AS ESPANOLA...CHILI AND MEDANALES WILL BE IMPACTED. EXPECT RAINFALL AMOUNTS BETWEEN 1.5 TO 2.25 INCHES. DRAINAGES LEADING ACROSS HIGHWAY 84 AND 285 WILL IMPACT ROADWAYS. CITY STREETS WITHIN ESPANOLA WILL HAVE A HARD TIME TAKING ON THAT MUCH WATER IN SUCH A SHORT TIME FRAME. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3624 10629 3628 10604 3595 10590 3590 10613 $$ 50
2 follow-up statements
328 WGUS75 KABQ 010037 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 PM MDT THU JUL 31 2014 NMC039-049-010115- /O.CON.KABQ.FF.W.0043.000000T0000Z-140801T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE NM-RIO ARRIBA NM- 637 PM MDT THU JUL 31 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHEASTERN RIO ARRIBA AND NORTH CENTRAL SANTA FE COUNTIES... AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO MODERATE RAIN OVER THE WARNED AREA. EXPECT AN ADDITIONAL 0.10 TO 0.25 INCHES. THIS WILL PUSH SOME OF THE RAINFALL TOTALS BETWEEN 1 TO 1.6 INCHES. NORMALLY DRY DITCHES AND ARROYOS WILL CONTINUE TO RUN WITH WATER. && LAT...LON 3624 10629 3628 10604 3595 10590 3590 10613 $$ 50
164 WGUS75 KABQ 010109 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 709 PM MDT THU JUL 31 2014 NMC039-049-010119- /O.EXP.KABQ.FF.W.0043.000000T0000Z-140801T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE NM-RIO ARRIBA NM- 709 PM MDT THU JUL 31 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MDT FOR SOUTHEASTERN RIO ARRIBA AND NORTH CENTRAL SANTA FE COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3624 10629 3628 10604 3595 10590 3590 10613 $$ 50
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:20 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 31, 3:20 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT THU JUL 31 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BE QUITE ACTIVE OVER A LARGE PORTION OF NEW MEXICO THROUGH THE WEEKEND AS SIGNIFICANT MOISTURE LINGERS OVER THE AREA. TODAY A BACK DOOR COLD FRONT HAS STALLED NEAR THE CONTINENTAL DIVIDE...WHERE STORMS ARE INITIATING. THESE STORMS WILL SPREAD SOUTHEASTWARD THROUGH THE EVENING WHILE NEW STORMS DEVELOP ALONG AND NEAR THE CENTRAL MOUNTAIN CHAIN. A BRIEF UPTICK IN STORMS IS EXPECTED IN NORTHEASTERN NEW MEXICO FRIDAY AS A WEAK DISTURBANCE ALOFT MOVES OVER THE AREA...AND ELSEWHERE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. THROUGH THE WEEKEND A WEAKNESS IN HIGH PRESSURE ALOFT WILL ALLOW THE ROBUST MOISTURE TO BE EXPLOITED...AND CONSEQUENTLY SHOWERS AND THUNDERSTORMS WILL BE COMMON...ESPECIALLY FROM THE CONTINENTAL DIVIDE TO THE CENTRAL MOUNTAIN CHAIN. && .DISCUSSION... ACTIVE STRETCH OF STORMS EXPECTED TODAY THROUGH THE WEEKEND WITH BOUTS OF ABOVE NORMAL PWATS BETWEEN 1 TO 1.5 INCHES POOLING AND UNDULATING OVER A LARGE CENTRAL SWATH OF NM. THIS WILL MAKE THE FORECAST VERY CHALLENGING...TRYING TO PINPOINT FLASH FLOODING THREAT WITH SUCH HIGH VARIABILITY ON ANTECEDENT RAINFALL OVER THE PAST FEW DAYS ALONG WITH EVOLVING STORM MOTIONS/TRACKS. BACK DOOR FRONT HAS BEEN A CATALYST FOR STORMS IN WESTERN NM THUS FAR WITH NEW STORMS TAKING SHAPE OVER THE NORTHERN MOUNTAINS. STORMS HAVE BEEN LESS ORGANIZED AND SLOW TO DEVELOP OVER THE CENTRAL AND SOUTH CENTRAL MOUNTAINS/HIGHLANDS. A SEVERE THREAT WILL ALSO EXIST...MOSTLY TODAY AND THROUGH THE EVENING...OVER AND JUST EAST OF THE NORTHERN MOUNTAINS AND CENTRAL MOUNTAIN CHAIN. BULK SHEAR IS SUFFICIENTLY HIGH FOR A FEW SUPERCELLS AS SURFACE WINDS HOLD A SOUTH SOUTHEAST COMPONENT THROUGH THE EVENING WHILE NORTHWESTERLY WINDS ALOFT PREVAIL. THE STORM MOTION IS FAIRLY FAST-PACED IN THE NORTHEASTERN HALF OF THE FORECAST AREA WHERE THE STRONGER NORTHWESTERLIES ALOFT RESIDE...BUT OVER THE GILA AND SURROUNDING AREAS THE MOTION DROPS OFF TO ALMOST NOTHING. THIS WILL BE A PRIMARY AREA OF CONCERN FOR FLASH FLOODING BASED ON THE SLUGGISH MOTION...BUT AREAS WITHIN THE EXISTING WATCH ALSO HAVE POTENTIAL OF SEEING LOCALLY HEAVY RAIN AS WELL. LOCAL WRF/SPC SSEO/HRRR MODELS ALL POINT TO HEFTY STORMS ROLLING INTO TORRANCE/GUADALUPE COUNTIES...SO THIS AREA WILL NEED TO BE MONITORED THROUGH THE EVENING. SCATTERED TO NUMEROUS STORMS WILL PEG MUCH OF THE FORECAST AREA AGAIN FRIDAY...NAMELY FROM THE CONTINENTAL DIVIDE TO THE CENTRAL MOUNTAIN CHAIN. NORTHWESTERLIES ALOFT WILL WEAKEN AND THIS WILL BEGIN TO SHIFT AND SLOW DOWN STORM MOTIONS...ADDING TO THE LOCALLY HEAVY RAINFALL THREAT. ANOTHER FEATURE OF INTEREST WILL BE A POTENTIAL SHORTWAVE TROUGH THAT WILL DIVE SOUTHEAST OUT OF COLORADO. THIS COULD SPAWN ADDITIONAL SHOWERS AND STORMS IN NORTHEASTERN NM...MOSTLY IN THE HIGHLANDS. THE REMAINING EAST CENTRAL TO SOUTHEASTERN PLAINS WILL BE FAIRLY STABLE WITH LI'S OF 1 TO 2 C...AND WILL HAVE DIFFICULTY INITIATING STORMS. ON SATURDAY AND SUNDAY NM BEGINS TO FALL BETWEEN UPPER LEVEL FEATURES...A DEVELOPING SUBTROPICAL LOW OVER THE UPPER GULF OF CALIFORNIA AND THE EXITING NORTHWEST FLOW INTO TX/OK AND REMAINING PLAINS AREAS...ESSENTIALLY WEAKENED HIGH PRESSURE OVER THE LAND OF ENCHANTMENT. PWATS WILL BE QUITE HIGH WITH SLOW NORTHBOUND STORM MOTIONS THAT WILL ALLOW SEEPAGE OF DEEPER SUBTROPICAL MOISTURE. OVERALL THE NEXT THREE DAYS WILL BE BUSY AND WET WITH DAY-TO-DAY FORECAST REFINEMENTS NECESSARY TO PINPOINT FLASH FLOODING THREAT. THE AFOREMENTIONED SUBTROPICAL LOW/TROUGH APPEARS TO DRIFT NORTHEASTWARD...POSSIBLY LAYING OVER INTO CO AND NORTHERN NM BY MONDAY AND TUESDAY. THIS COULD NARROW THE CHANNEL OR PLUME OF MOISTURE SOME...ALLOWING TEMPERATURES TO CLIMB BACK CLOSER TO AVERAGE. 52 && .FIRE WEATHER... WET PATTERN TO PERSIST INTO EARLY NEXT WEEK. NORTHWEST FLOW OVER NORTHERN AND CENTRAL NEW MEXICO WITH THE RIDGE AXIS STRETCHED OVER CENTRAL AZ TO SOUTH CENTRAL NEW MEXICO WILL BE THE PREVAILING PATTERN THROUGH FRIDAY. THEREAFTER THE RIDGE AXIS WILL BECOME ORIENTED NORTH TO SOUTH OVER NEW MEXICO ALLOWING THE PLUME OF MOISTURE TO BE LOCATED OVER WESTERN NEW MEXICO...AS AT LEAST ONE OR MORE DISTURBANCES TRACK NORTH AROUND THE WESTERN PERIPHERY OF THE RIDGE. SURFACE HIGH PRESSURE WILL BE REINFORCED OVER THE EASTERN PLAINS AND INTO THE RIO GRANDE VALLEY...FRIDAY NIGHT THROUGH SATURDAY NIGHT...CONSEQUENTLY A MORE PROLONGED PERIOD OF LOW LEVEL UPSLOPE FLOW AND LOW LEVEL CONVERGENCE ALONG THE CONTDVD...AND CENTRAL MOUNTAIN CHAIN...WILL BE POSSIBLE. LOCALLY HEAVY RAINS WHICH COULD LEAD TO FLOODING WILL REMAIN A CONCERN THROUGH THE WEEKEND. FOCUS FOR STORMS WILL BE ALONG AND NEAR THE CONTINENTAL DIVIDE AS WELL AS THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS TONIGHT...AND INTO FRIDAY NIGHT. THE NORTHEAST PLAINS MAY SEE MORE ACTIVITY BY FRIDAY NIGHT AS THE PREVIOUSLY MENTIONED SURFACE HIGH PRESSURE INVADES THAT REGION. SATURDAY WILL BE QUITE ACTIVE AS WELL FOR MOST AREAS. SUNDAY INTO MONDAY THE EASTERN PLAINS MAY BE RELATIVELY STABLE WITH A DEARTH OF STORMS...WHILE THE WEST AND CENTRAL LOOK TO BE FAVORED FOR WETTING RAIN. OVERNIGHT RH RECOVERIES WILL CONTINUE TO BE EXCELLENT INTO NEXT WEEK. SLIGHT DRYING MAY OCCUR BY THE MIDDLE OF NEXT WEEK IN THE WEST...BUT RIGHT NOW MIN RH VALUES HOVER NEAR 20 PERCENT IN THE FAR NORTHWEST AND IN PORTIONS OF THE MIDDLE RIO GRANDE VALLEY SO NOT GETTING INTO THE CRITICAL RANGE...AND WINDS DON/T APPEAR TO BE ANYWHERE NEAR THE THRESHOLD EITHER. HIGH TEMPERATURES WILL REMAIN BELOW AVERAGE THROUGH THE MIDDLE OF NEXT WEEK...ALTHOUGH NOT QUITE SO FAR BELOW BY NEXT TUESDAY THROUGH THURSDAY. VENTILATION MAY BE POOR THROUGH MUCH OF CENTRAL NEW MEXICO FRIDAY...AND POOR IN LOCALIZED AREAS SATURDAY INTO TUESDAY. A STRONGER TROUGH MAY ATTEMPT TO SQUASH THE RIDGE...OR BREAK UNDERNEATH IT...MID TO LATE NEXT WEEK...THEREFORE THE SLIGHT DRYING TREND IN DAYTIME HUMIDITIES. HOW EXTENDED MODELS HANDLE THIS FEATURE IS A BIG QUESTION...WITH THE ECMWF TRENDING BACK TOWARDS THE NORTHWEST FLOW PATTERN WE/VE BEEN UNDER FOR MUCH OF THE SUMMER. IT LOOKS LIKE THERE MIGHT BE A SLIGHT DOWNTICK IN STORMS FOR SOME AREAS...BUT NOT ALL. && .AVIATION... 18Z TAF CYCLE UPPER RIDGE AXIS STRETCHED FROM CENTRAL AZ TO SOUTH CENTRAL NM WITH GENLY NORTHWEST FLOW ALOFT OVER NORTHERN AND CENTRAL NM. LOW LEVEL EASTERLY GRADIENT TO PERSIST OVER THE REGION. AREAS MVFR CIGS WITH ISOLD EMBEDDED IFR CIGS/VSBYS IN BR OBSCURING TERRAIN FROM THE EAST SLOPES OF THE CENTRAL MT CHAIN TO THE TX BORDER TO GRADUALLY IMPROVE THROUGH 22Z. BEST INSTAB BEFORE 00Z TO EXIST OVER WRN NM...WHERE SCT TSRA SFC WND GUSTS TO 40KTS EXPECTED TO DEVELOP AND OCCASIONALLY OBSCURE MTS. STEERING FLOW WOULD TAKE THIS ACTIVITY INTO THE RIO GRANDE VALLEY AFT 21Z. TSRA/SHRA MAY POSSIBLY ADVECT/DEVELOP OVER PORTIONS OF THE EAST AFT 00Z...AND EXPECT REDEVELOPMENT OF MVFR CIGS/VSBYS IN BR AFT 03Z EAST SLOPES CENTRAL MT CHAIN. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 87 62 86 / 20 30 20 20 DULCE........................... 51 81 51 82 / 40 50 40 40 CUBA............................ 55 79 53 76 / 50 60 50 40 GALLUP.......................... 58 84 58 81 / 30 40 40 30 EL MORRO........................ 54 76 53 73 / 50 60 50 40 GRANTS.......................... 56 79 55 76 / 60 50 50 40 QUEMADO......................... 57 76 56 74 / 50 50 40 40 GLENWOOD........................ 59 83 57 80 / 30 40 50 50 CHAMA........................... 47 74 45 76 / 50 70 60 60 LOS ALAMOS...................... 56 72 54 71 / 60 60 60 50 PECOS........................... 54 68 51 67 / 80 70 70 60 CERRO/QUESTA.................... 51 71 49 72 / 50 70 60 50 RED RIVER....................... 42 63 42 61 / 50 80 70 70 ANGEL FIRE...................... 43 67 43 65 / 50 70 70 60 TAOS............................ 51 73 50 72 / 50 60 50 40 MORA............................ 51 68 48 66 / 60 70 60 60 ESPANOLA........................ 57 77 57 78 / 50 40 50 30 SANTA FE........................ 57 72 55 72 / 60 60 60 50 SANTA FE AIRPORT................ 57 75 56 75 / 60 50 50 40 ALBUQUERQUE FOOTHILLS........... 62 78 61 76 / 60 50 50 40 ALBUQUERQUE HEIGHTS............. 65 81 63 78 / 50 40 50 30 ALBUQUERQUE VALLEY.............. 62 82 59 80 / 40 40 50 30 ALBUQUERQUE WEST MESA........... 63 84 60 80 / 40 40 50 30 LOS LUNAS....................... 63 83 62 79 / 40 40 50 30 RIO RANCHO...................... 64 84 62 82 / 40 40 40 30 SOCORRO......................... 66 85 63 82 / 50 40 50 40 SANDIA PARK/CEDAR CREST......... 59 77 55 74 / 60 60 60 50 TIJERAS......................... 59 77 57 75 / 60 60 60 50 MORIARTY/ESTANCIA............... 57 79 54 77 / 80 60 60 60 CLINES CORNERS.................. 55 72 54 69 / 80 60 60 60 GRAN QUIVIRA.................... 59 75 57 72 / 60 60 60 60 CARRIZOZO....................... 62 79 60 78 / 50 50 50 40 RUIDOSO......................... 52 72 50 71 / 50 70 60 60 CAPULIN......................... 55 67 52 69 / 50 60 70 50 RATON........................... 56 71 55 73 / 60 50 60 40 SPRINGER........................ 56 72 57 73 / 60 50 60 40 LAS VEGAS....................... 53 70 52 68 / 60 60 60 60 CLAYTON......................... 58 76 59 78 / 20 20 60 20 ROY............................. 58 71 58 70 / 50 50 70 40 CONCHAS......................... 62 79 61 76 / 30 40 50 30 SANTA ROSA...................... 62 78 59 75 / 40 50 50 30 TUCUMCARI....................... 62 80 61 78 / 20 20 40 20 CLOVIS.......................... 59 77 59 76 / 10 20 20 20 PORTALES........................ 60 80 61 79 / 10 20 10 20 FORT SUMNER..................... 64 78 63 76 / 30 30 40 30 ROSWELL......................... 67 83 65 82 / 30 20 30 30 PICACHO......................... 63 77 60 74 / 50 50 50 40 ELK............................. 58 72 55 70 / 60 70 60 60 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ504-506>509-511-512-514-515-518-521>523-529. && 52
Hazardous weather outlook, Jul 31, 6:00 AM MDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUL 31 2014 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FLASH FLOODING TODAY. MODELS PAINT SOME OF THE HEAVIEST PRECIPITATION THIS AFTERNOON ACROSS THE SOUTHWEST MOUNTAINS AND ALONG THE EAST SLOPES OF THE WEST CENTRAL AND JEMEZ MOUNTAINS. THE FOCUS SHOULD THEN SHIFT TO THE NORTH CENTRAL AND CENTRAL MOUNTAINS AND ADJACENT EAST SLOPES THIS EVENING. STORMS WILL MOVE SLOWLY AND GENERALLY TOWARD THE SOUTHEAST AND SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY MOIST ATMOSPHERE WILL REMAIN IN PLACE THROUGH THE WEEKEND. A SLOW MOVING UPPER LEVEL TROUGH WILL PASS SOUTHEASTWARD OVER NORTHEAST NEW MEXICO FRIDAY BRINGING THE GREATEST POTENTIAL FOR FLASH FLOODING TO THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EAST SLOPES. THE BEST POTENTIAL FOR FLASH FLOODING SHOULD THEN SHIFT WESTWARD OVER THE WEEKEND AS A SLOW MOVING SUBTROPICAL WAVE MIGRATES NORTHWARD WEST OF NEW MEXICO STEERING A ROBUST MONSOON MOISTURE PLUME OVER THE CONTINENTAL DIVIDE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 44
In the hours before
Special weather statement, Jul 31, 3:23 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 PM MDT THU JUL 31 2014 NMZ512-513-516-312215- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-UPPER RIO GRANDE VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 323 PM MDT THU JUL 31 2014 ...STRONG THUNDERSTORM MOVING OVER CENTRAL TAOS COUNTY... AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR ARROYO SECO. MOVEMENT WAS EAST/SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE EL PRADO...SHADY BROOK... TAOS PUEBLO...VALDEZ...LA SOMBRA CAMPGROUND AND CAPULIN CAMPGROUND. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. && LAT...LON 3652 10536 3632 10546 3648 10564 3657 10557 TIME...MOT...LOC 2123Z 284DEG 10KT 3651 10553 50
Special weather statement, Jul 31, 3:24 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 PM MDT THU JUL 31 2014 NMZ512-513-516-312215- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-UPPER RIO GRANDE VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 324 PM MDT THU JUL 31 2014 ...STRONG THUNDERSTORM MOVING OVER NORTHERN TAOS COUNTY... AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 14 MILES NORTHWEST OF QUESTA. MOVEMENT WAS SOUTHEAST AT 30 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CERRO...LAMA...SAN CRISTOBAL...SUNSHINE VALLEY...CABRESTO LAKE AND CEBOLLA MESA CAMPGROUND. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3680 10538 3657 10563 3682 10587 3691 10578 TIME...MOT...LOC 2125Z 314DEG 24KT 3681 10575 50
Local storm report, Jul 31, 3:56 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL ARROYO SECO 36.52N 105.57W
07/31/2014 E0.88 INCH TAOS NM PUBLIC
&&
EVENT NUMBER ABQ1401131
JFSpecial weather statement, Jul 31, 3:57 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 357 PM MDT THU JUL 31 2014 NMZ512-515-312230- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 357 PM MDT THU JUL 31 2014 ...STRONG THUNDERSTORM MOVING NEAR ANGEL FIRE... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 6 MILES SOUTHEAST OF SHADY BROOK. MOVEMENT WAS SOUTHEAST AT 23 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLACK LAKE...CHACON...EL TURQUILLO...GUADALUPITA...COYOTE CREEK STATE PARK AND HAROLD BROCK ACCESS POINT. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. && LAT...LON 3626 10504 3604 10531 3628 10547 3641 10538 TIME...MOT...LOC 2157Z 332DEG 25KT 3629 10539 50
Special weather statement, Jul 31, 4:19 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MDT THU JUL 31 2014
NMZ504-506-507-312300-
NORTHWEST HIGHLANDS-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
419 PM MDT THU JUL 31 2014
...STRONG THUNDERSTORM MOVING OVER WEST CENTRAL SANDOVAL COUNTY...
AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 15 MILES SOUTH
OF TORREON NAVAJO MISSION. MOVEMENT WAS EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CABEZON PEAK.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
&&
LAT...LON 3568 10689 3555 10691 3555 10694 3553 10694
3552 10698 3546 10693 3542 10696 3555 10734
3569 10729
TIME...MOT...LOC 2218Z 274DEG 19KT 3559 10720
50Special weather statement, Jul 31, 4:41 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT THU JUL 31 2014
NMZ506-507-519-312330-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-WEST CENTRAL MOUNTAINS-
441 PM MDT THU JUL 31 2014
...STRONG LINE OF THUNDERSTORMS MOVING TOWARDS WESTERN PORTIONS
OF ALBUQUERQUE AND RIO RANCHO...
AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER ALONG
A LINE EXTENDING FROM 17 MILES SOUTH OF TORREON NAVAJO MISSION TO
CEBOLLETITA. MOVEMENT WAS SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MARQUEZ...SAN YSIDRO...
CABEZON PEAK...MARQUEZ WILDLIFE AREA...SEBOYETA AND TOHAJIILEE.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3522 10747 3562 10709 3560 10700 3558 10700
3555 10696 3554 10682 3556 10681 3555 10676
3552 10674 3503 10711
TIME...MOT...LOC 2240Z 302DEG 16KT 3554 10706 3520 10736
50The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:04 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| Jul 30, 6:05 PM MDT | Special Weather Statement | ABQ | Taos | 25 min |
| Jul 30, 6:13 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 30, 6:18 PM MDT | Special Weather Statement | ABQ | Guadalupe | 27 min |
| Jul 30, 6:37 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 113 min |
| Jul 30, 6:43 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 30, 6:59 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 2 hr |
| Jul 30, 7:19 PM MDT | Special Weather Statement | ABQ | Bernalillo | 26 min |
| Jul 30, 7:23 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 112 min |
| Jul 30, 7:43 PM MDT | Special Weather Statement | ABQ | Bernalillo | 32 min |
| Jul 30, 7:55 PM MDT | Special Weather Statement | ABQ | Bernalillo | 35 min |
| Jul 30, 8:06 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance | 39 min |
| Jul 30, 8:09 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 111 min |
| Jul 30, 8:10 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance, Valencia | 50 min |
| Jul 30, 8:39 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Torrance | 51 min |
| Jul 30, 9:32 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Torrance | 58 min |
| Jul 31, 12:37 AM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 83 min |
| Jul 31, 1:25 AM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 80 min |
| Jul 31, 2:15 AM MDT | Flash Flood Warning | ABQ | Lincoln, Socorro | 3 hr |
| Jul 31, 3:02 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 88 min |
| Jul 31, 7:25 AM MDT | Flash Flood Watch | ABQ | 15 hr | |
| Jul 31, 1:27 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Jul 31, 2:37 PM MDT | Special Weather Statement | ABQ | Taos | 38 min |
| Jul 31, 2:44 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 34 min |
| Jul 31, 2:59 PM MDT | Areal Flood Advisory | ABQ | Taos | 2 hr |
| Jul 31, 3:03 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 117 min |
| Jul 31, 3:07 PM MDT | Special Weather Statement | ABQ | 38 min | |
| Jul 31, 3:14 PM MDT | Special Weather Statement | ABQ | 46 min | |
| Jul 31, 3:23 PM MDT | Special Weather Statement | ABQ | Taos | 52 min |
| Jul 31, 3:24 PM MDT | Special Weather Statement | ABQ | Taos | 51 min |
| Jul 31, 3:36 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 114 min |
| Jul 31, 3:54 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 111 min |
| Jul 31, 3:57 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Jul 31, 4:19 PM MDT | Special Weather Statement | ABQ | Sandoval | 41 min |
| Jul 31, 4:28 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 2 hr |
| Jul 31, 4:37 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 113 min |
| Jul 31, 4:41 PM MDT | Special Weather Statement | ABQ | Sandoval | 49 min |
| Jul 31, 4:56 PM MDT | Flash Flood Warning | ABQ | Catron, Socorro | 109 min |
| Jul 31, 5:06 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 114 min |
| Jul 31, 5:11 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, McKinley, Sandoval | 2 hr |
| Jul 31, 5:14 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Jul 31, 5:45 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.